Skip to main content

Fixed Points for (ϕ, ψ)-Contractions in Menger Probabilistic Metric Spaces

  • Chapter
  • First Online:
Advances in Mathematical Methods and High Performance Computing

Part of the book series: Advances in Mechanics and Mathematics ((AMMA,volume 41))

  • 1059 Accesses

Abstract

In this paper, we work out a fixed point result for weakly contractive mapping in Menger probabilistic metric space. A combination of analytic and order theoretic approach is used to establish our main theorem. The main result is illustrated with an example.

This is a preview of subscription content, log in via an institution to check access.

Access this chapter

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Chapter
USD 29.95
Price excludes VAT (USA)
  • Available as PDF
  • Read on any device
  • Instant download
  • Own it forever
eBook
USD 119.00
Price excludes VAT (USA)
  • Available as EPUB and PDF
  • Read on any device
  • Instant download
  • Own it forever
Hardcover Book
USD 159.99
Price excludes VAT (USA)
  • Durable hardcover edition
  • Dispatched in 3 to 5 business days
  • Free shipping worldwide - see info

Tax calculation will be finalised at checkout

Purchases are for personal use only

Institutional subscriptions

Similar content being viewed by others

References

  1. An, T.V., Chi, K.P., Karapinar, E., Thanh, T.D., An extension of generalized (ψ, ϕ)-weak contractions. Int. J. Math. Math. Sci. Article ID 431872, 11 pages (2012)

    Google Scholar 

  2. Aydi, H., Karapinar, E., Shatanawi, W., Coupled fixed point results for (ψ, ϕ)-weakly contractive condition in ordered partial metric spaces. Comp. Math. with Appl. 62, 4449–4460 (2011)

    Article  MathSciNet  Google Scholar 

  3. Aydi, H., Postolache, M., Shatanawi, W., Coupled fixed point results for (ψ, ϕ)-weakly contractive mappings in ordered G-metric spaces. Comp. Math. with Appl. 63, 298–309 (2012)

    Article  MathSciNet  Google Scholar 

  4. Berinde, V., Approximating fixed points of weak ϕ-contractions. Fixed Point Theory. 4, 131–142 (2003)

    MathSciNet  MATH  Google Scholar 

  5. Choudhury, B.S., Das, K., A new contraction principle in Menger spaces. Acta Math. Sin. Engl. Ser. 24(8), 1379–1386 (2008)

    Article  MathSciNet  Google Scholar 

  6. Doric, D., Common fixed point for generalized (ψ, ϕ)-weak contractions. Appl. Math. Lett. 22, 1896–1900 (2009)

    Article  MathSciNet  Google Scholar 

  7. Dutta, P.N., Choudhury, B.S.: A generalization of contraction principle in metric spaces. Fixed Point Theory and Appl. 8, Article ID 406368 (2008)

    Article  Google Scholar 

  8. Dutta, P.N., Choudhury, B.S., Das, K.: Some fixed point results in Menger spaces using a control function. Surv. Math. Appl. 4, 41–52 (2009)

    MathSciNet  MATH  Google Scholar 

  9. Fang, J.-X.: On φ-contractions in probabilistic and fuzzy metric spaces. Fuzz. Sets and Sys. 267, 86–99 (2015)

    Article  MathSciNet  Google Scholar 

  10. Jamala, N., Sarwara, M., Imdad, M.: Fixed point results for generalized (ψ, ϕ)-weak contractions with an application to system of non-linear integral equations, Trans. A. Razm. Math. Inst. 171, 182–194 (2017)

    Article  MathSciNet  Google Scholar 

  11. Latif, A., Mongkolkeha, C., Sintunavarat, W.: Fixed point theorems for generalized α, β-weakly contraction mappings in metric spaces and applications, Sci. World. Article ID 784207, 14 pages (2014)

    Google Scholar 

  12. Luo, T.: Fuzzy (ψ, ϕ)-contractive mapping and fixed point theorem. Appl. Math. Sci. 8(148), 7375–7381 (2014)

    Google Scholar 

  13. Meneger, K.: Statistical metrics. Proc. Nat. Acad. Sci. USA, 28, 535–537 (1942)

    Article  MathSciNet  Google Scholar 

  14. Moradi, S., Farajzadeh, A.: On the fixed point of (ψ, ϕ)-weak and generalized (ψ, ϕ)-weak contraction mappings. Appl. Math. Lett. 25, 1257–1262 (2012)

    Article  MathSciNet  Google Scholar 

  15. Popescu, O.: Fixed point for (ψ-ϕ)-weak contractions. Appl. Math. Lett. 24, 1–4 (2011)

    Article  MathSciNet  Google Scholar 

  16. Rhoades, B.E.: Some theorems on weakly contractive maps. Nonlinear Anal. TMA. 47, 2683–2693 (2001)

    Article  MathSciNet  Google Scholar 

  17. Saha, P., Choudhury, B.S., Das, P.: Weak coupled coincidence point results having a partially ordering in fuzzy metric space. Fuzzy. Inf. Eng. 7, 1–18 (2016)

    MathSciNet  Google Scholar 

  18. Samet, B., Vetro, C., Vetro, P.: Fixed point theorems for (α, ψ)-contractive type mappings. Nonlinear Anal. TMA. 75, 2154–2165 (2012)

    Article  MathSciNet  Google Scholar 

  19. Schweizer, B., Sklar, A.: Statistical metric spaces. Pacific J. Math. 10, 313–334 (1960)

    Article  MathSciNet  Google Scholar 

  20. Schweizer, B., Sklar, A.: Probabilistic Metric Spaces. Elsevier, New York, (1983)

    MATH  Google Scholar 

  21. Sehgal, V.M., Bharucha-Reid, A.T.: Fixed points of contraction mappings on PM-spaces. Math. Syst. Theory. 6, 97–102 (1972)

    Article  Google Scholar 

  22. Tiwari, V., Som, T.: Fixed points for ϕ-contraction in Menger probabilistic generalized metric spaces, (Accepted in Ann. Fuzzy Math. Inform.)

    Google Scholar 

  23. Xiao, J.Z., Zhu, X.H., Cao, Y.F.: Common coupled fixed point results for probabilistic φ-contractions in Menger spaces. Nonlinear Anal. TMA. 74, 4589–4600 (2011)

    Article  MathSciNet  Google Scholar 

  24. Zhang, Q., Song, Y.: Fixed point theory for generalized ϕ-weak contractions. Appl. Math. Lett. 22, 75–78 (2009)

    Article  MathSciNet  Google Scholar 

Download references

Acknowledgements

The research work of the first author (Vandana Tiwari) is supported by the University Grant Commission (UGC) (No. 19-06/2011(i)EU-IV), India.

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Tanmoy Som .

Editor information

Editors and Affiliations

Rights and permissions

Reprints and permissions

Copyright information

© 2019 Springer Nature Switzerland AG

About this chapter

Check for updates. Verify currency and authenticity via CrossMark

Cite this chapter

Tiwari, V., Som, T. (2019). Fixed Points for (ϕ, ψ)-Contractions in Menger Probabilistic Metric Spaces. In: Singh, V., Gao, D., Fischer, A. (eds) Advances in Mathematical Methods and High Performance Computing. Advances in Mechanics and Mathematics, vol 41. Springer, Cham. https://doi.org/10.1007/978-3-030-02487-1_12

Download citation

Publish with us

Policies and ethics